Non-Elliptic Webs and Convex Sets in the Affine Building

  • Tair Akhmejanov

    Department of Mathematics, University of California, Davis, One Shields Ave, Davis, CA 95616, USA
Non-Elliptic Webs and Convex Sets in the Affine Building cover
Download PDF

This article is published open access.

Abstract

We describe the non-elliptic webs in terms of convex sets in the affine building. Kuperberg defined the non-elliptic web basis in his work on rank- spider categories. B. Fontaine et al. [Compos. Math. 149, No. 11, 1871--1912 (2013; Zbl 1304.22016)] showed that the non-elliptic webs are dual to CAT(0) triangulated diskoids in the affine building. We show that each such triangulated diskoid is the intersection of the min-convex and max-convex hulls of a generic polygon in the building. Choosing a generic polygon from each of the components of the Satake fiber produces (the duals of) the non-elliptic web basis. The convex hulls in the affine building were first introduced by G. Faltings [Prog. Math. 195, 157--184 (2001; Zbl 1028.14002)] and are related to tropical convexity, as discussed in work by M. Joswig et al. [Albanian J. Math. 1, No. 4, 187--211 (2007; Zbl 1133.52003)] and by L. Zhang ["Computing convex hulls in the affine building of ", Preprint, arXiv:1811.08884].

Cite this article

Tair Akhmejanov, Non-Elliptic Webs and Convex Sets in the Affine Building. Doc. Math. 25 (2020), pp. 2413–2443

DOI 10.4171/DM/802